MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that following approximately 6 and a half years of an intraocular lens (iol) implant procedure, the physician noticed that the iol had become opaque when the patient came for follow-up.There was no impact on visual acuity of patient.
 
Additional Manufacturer Narrative
The product was not returned for analysis.Fourteen slit lamp images were submitted and reviewed.Five of the images show a full view of the dilated pupil beyond edge of the capsule, with an ¿opaque¿ appearing iol as reported.The other nine images show a cross sectional view that may be consistent with a dense confluence of microvacuoles within the iol that is sometimes referred to as sub-surface nano glistenings.Based on the content provided in the medical information review, microvacuoles/nano glistenings have been observed but the cause cannot be determined.A definitive determination of iol condition cannot be made without the evaluation of the physical product.A final root cause cannot be determined based on available information.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was requested and received from the initial reporter, who stated that the patient previously had good visual acuity after iol implantation.However, the patient now reports being unable to drive and experiencing other related difficulties.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received from the senior assistant editor stating the patient has diminished quality of vision.He cannot see if the light comes from the front side.The patient's left eye was already blind, and now he has compromised vision in the right eye too.The patient was quite depressed and frustrated with this event.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16127808
Report Number9612169-2023-00032
Device Sequence Number3326968
Product Code HQL
UDI-Device Identifier00380652555876
UDI-Public00380652555876
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.235
Device Lot Number21136985
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2022
Supplement Date Received by Manufacturer02/24/2023
06/20/2023
09/15/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date03/23/2023
07/19/2023
10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/10/2015
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient SexMale
Patient Weight67 KG